Results 1 to 5 of 5

Thread: Strong cognitive decline

  1. #1

    Default Strong cognitive decline

    Hello,

    I have strong cognitive issues since the beginning of the year but doctors in my country didnt find the reason. It started quite suddenly after withdrawing one magnesium supplement, but the reason can be also different, and there was sudden decline in short-term memory, and worsening of thinking and concentration. Then it has been worsening slowlier but till now significantly.

    Gradually I wasnt able to focus on reading sentence by sentence, now I can only skim the text, I can read it only with strongly concentrating on it. My short-term memory is in the state that I dont remember most of the things from the previous day unless I get some clue. Thinking is also impaired, especially about complicated issues.

    For some background, for the last almost 9 years I have been treated by psychiatrist for social anxiety disorder. Before starting having these cognitive problems I got antidepressant induced akathisia one and a half year ago. This was suppresed quite a lot by clonazepam but then again worsened and I am still suffering with it. I am mentioning it because maybe there is some link but I dont know. I am still on clonazepam which is my only medication currently.
    So basically there are two neurological problems, but as for cognitive issues I dont know what it is. Can anybody give me some clues about this as it is still only worsening even after almost a year?

    Thank you very much, I appreciate it a lot.

  2. #2
    Distinguished Community Member Earth Mother 2 Angels's Avatar
    Join Date
    Oct 2006
    Posts
    3,048
    Blog Entries
    1

    Default

    ((((((smithy1928)))))) ~

    Welcome to Braintalk! I'm glad that you found us!

    My first thought is that your cognitive issues may be an adverse side effect of Clonazepam:

    http://www.nlm.nih.gov/medlineplus/d...s/a682279.html

    Perhaps your dosage needs adjusting (decreased). Or perhaps you need to try a different medication. Your system may be hypersensitive to Clonazepam, or to some ingredient in it. It is worth discussing with your physician.

    I don't know anything about Akathisia, so I did a Google search and found the basics here:

    http://en.wikipedia.org/wiki/Akathisia

    But there are many sites with information about it. So, if you haven't done so already, I strongly recommend that you read all that you can about this condition.

    If others don't respond to you here, try posting on our Epilepsy forum, and title your post "Adverse Reactions to Clonazepam." Maybe some folks there have taken it for seizures and could offer their experience with it.

    http://www.braintalkcommunities.org/...hp/59-Epilepsy

    Hope that you are able to discern the cause of your problems and resolve them easily.

    Love & Light,

    Rose
    Mom to Jon, 48, (seizure disorder; Gtube; trache; colostomy; osteoporosis; hypothyroid; enlarged prostate; lymphedema, assorted mysteries) and Michael, 32, (intractable seizures; Gtube), who were born with an undiagnosed progressive neuromuscular disease and courageous spirits. Our Angel Michael received his wings in 2003 and now resides in Heaven. Our Angel Jon lives at home with me and Jim, the world's most wonderful dad.

  3. #3

    Default

    Thank you for response Earth Mother 2 Angels.

    I also thought about clonazepam, so Im decreasing it, but its very difficult.

    I read about akathisia really a lot, actually clonazepam helped a lot but now it isnt working.

    I will try to post if it can be an adverse reaction to clonazepam. However it came suddenly after withdrawing magnesium supplement and clonazepam dosage wasnt changed.

  4. #4
    Distinguished Community Member Earth Mother 2 Angels's Avatar
    Join Date
    Oct 2006
    Posts
    3,048
    Blog Entries
    1

    Default

    ((((((smithy1928)))))) ~

    Be careful with decreasing the Clonazepam. You may need to wean it down slowly. If it isn't effective in managing the Akathisia, then why is your doctor telling you to continue to take it?

    Have you had blood work taken to check your magnesium level? Are you taking a magnesium supplement now? Have you had your thyroid level checked? Adrenal gland? Your Vitamin D level?

    Try doing a Google search for: magnesium and cognitive functioning. You might find something useful.

    Wish I had more suggestions, but I'll continue to ponder possibilities for you.

    Love & Light,

    Rose
    Mom to Jon, 48, (seizure disorder; Gtube; trache; colostomy; osteoporosis; hypothyroid; enlarged prostate; lymphedema, assorted mysteries) and Michael, 32, (intractable seizures; Gtube), who were born with an undiagnosed progressive neuromuscular disease and courageous spirits. Our Angel Michael received his wings in 2003 and now resides in Heaven. Our Angel Jon lives at home with me and Jim, the world's most wonderful dad.

  5. #5

    Default

    Thank you very much Earth Mother 2 Angels,
    Im decreasing clonazepam under doctors supervision. I dont understand the doctor, she didnt use a lot of reasoning, my akathisia was there so maybe she didnt see why I should go down with it, she wasnt discussing a lot with me.

    I actually had blood work, it was completely ok. I was talking about magnesium testing with another doctor but he said almost all magnesium is in body tissues not in blood so there are not a lot of opportunities to find out more from that. I dont take any supplement now. Vitamin D is close to lower limit, so basically quite low. I had an examination also by endocrinologist, she checked smth. but I cannot interpret the results as Im not a doctor, she said it is ok.

    Now also decreasing clonazepam affects me so dont know what to do right now.

Similar Threads

  1. Those cognitive moments....
    By Lazarus in forum Multiple Sclerosis
    Replies: 10
    Last Post: 10-21-2014, 08:45 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.